MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. SVCE REPL VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210812S
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the vulcan generator had no power.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.The device was evaluated in service and the visual inspection found scratches on the lid.A functional evaluation revealed the unit failed the high impedance test with a very low impedance output.This was due to a shorted component.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The complaint was confirmed and the root cause was determined to be an electrical component failure.

Brand Name
SVCE REPL VULCAN GENERATOR CE MARK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10554208
Report Number1643264-2020-01206
Device Sequence Number14257954
Product Code GEI
UDI-Device Identifier03596010542182
UDI-Public03596010542182
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210812S
Device Catalogue Number7210812S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1